Aa
A
A
A
Close
Men's Health Community
13.8k Members
Avatar universal

Thinning of skin on penis ?

Hi all !  I read in here that more and more males daily get a thinning of skin on their penises after having used
steroidal ointments. My question is the following : IS REDNESS ASSOCIATED WITH SKIN THINNING ?
I also used a cortisone cream on the glans for one day after a friction i had cause i was wearing a tight swimming suit and used to swim for 5-6 hours daily but i got scared and discontinued it after having read all these about cortisone in genitals ! I am affraid that i have a skin thinning too cause there's a bit of pain in the glans and a bit below and i think that some nerves are more visible now.... BUT THERE IS NO REDNESS AT ALL ! I try to avoid erections but in the mornings when erections wake me up and they are a bit painful at the point of the glans and a bit below.... You believe i might have thinned the skin or it's just the previous think (friction from tight swimming suit and many hours of hard swimming)  that caused that problem ?
2 Responses
207091 tn?1337709493
You are worrying way too much about this.

You only used it for one day. Thinning skin comes after prolonged use, not after one day. You shouldn't see any difference after using it for one day. You also won't see nerves - those are under several layers of skin.

Steroid creams/ointments are used all the time to treat different fungal infections in the groin. Most of the time, they aren't used for longer than a couple of weeks, and it's just fine.

You can have erections, masturbate, have sex, etc. I wonder if you are just hyper-aware of everything because of anxiety, and you are noticing sensations that you didn't before.

If you are a swimmer and wear tight suits, they make chafing products you might try. Google "anti chafing cream for swimmers" and you'll find a lot of different things.

But really, you can relax. I'm sure you're just fine.

Is this level of anxiety normal for you? If it is, you might want to talk to your doctor or a counselor about it.
2 Comments
I apreciate your answer auntiejessi ! THANK YOU SO MUCH ! You really helped me a lot with your words and i feel much better now. You are right about my anxiety levels. I am very stressed these days cause the competition begins on monday 09/21 and everytime i go to this swimming challenge i am stressed. Blessed be !
Maybe you need to find some coping skills - meditation, yoga or something. There are all kinds of relaxation apps now - Calm, Headspace, Happify, 10% Happier, and many others all have free and paid versions.

Good luck!
Avatar universal
I have what is called Balanitis Xerotica Obliterans (BXO) aka Lichen Sclerosus (LS). The treatment includes steroidal cream but my dermatologist will only give me a little at a time because of the side effect of thinning skin.  Here is a link. If you look in Table 1, Thinning of the skin is the #1 side effect of steroidal cream.
Have an Answer?
Top Men's Health Answerers
1622896 tn?1562364967
London, United Kingdom
139792 tn?1498585650
Indore, India
11369760 tn?1449504372
Southwest , MI
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Get the facts about this disease that affects more than 240,000 men each year.
How to lower your heart attack risk.
Here are 12 simple – and fun! – ways to boost your brainpower.
Sean Cummings discusses which available erectile dysfunction treatments may have the best outcome for you
They got it all wrong: Why the PSA test is imperative for saving lives from prostate cancer
10 prostate cancer misconceptions debunked.